Jan 1, 2004
At the moment I am taking viracept, epivir and zerit. I have noticed that my arms, legs and face have lost fat and the veins in my arms and legs are very visible. My doctor has recommended I change the treatment to combivir and veromunI am not sure of the spelling of this last product> where I am from there is very little information from doctors as its a small town and they do not deal with hiv on a regular basis. Please give me your advice as I feel very alone and uninformed. thanks.
Response from Dr. Moyle
I can appreciate how hard these decisions can be. If this is your fist combo you could do some switching to help your body changes and improve your convenience of administration. You would also get rid of the viracept diarrhoeaif you have it. The first change would be viracept to sustiva (efavirenz)...this is a more well studied and better tolerated switch than to virammune, most likely you would get some short lived sleep disturbances and funny dreams after this switch. Sustiva is 1 pill once a day. 6 weeks later, after you have rechecked results at 1 month, I would change the d4T to either abacavir or tenofovir. Either drug would allow fat to recover but remember it will be slow...it may take more than a year. Both drugs would allow the combination to become once daily. Abacavir switch is the most well studied but abacavir has the slight disadvantage that around 5% of people are allergic to it. Tenofovir generally has few/no short term side effects. I hope this helps Regards Graeme Moyle
- What Age Group Is Growing Fastest In Hiv?
- How Msm Stop Neuropathy Pain?
- Can Fluid Buildup Around Eyes And Blurred Vision Be Caused By A Viral Infection Or Hiv?
- How Many Straight People Have Hiv?
- What Can You Use For Burning Vaginal Neuropathy?
- Will Urine Be A Certain Color If You Have Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.